Alert archive / Arkansas / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 314, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Aug 17, 2018, 1:42 AM CDT for Craighead County, Mississippi County, Poinsett County, Arkansas. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 17, 2018, 1:42 AM CDT (06:42 UTC)
- Expired
- Aug 17, 2018, 2:30 AM CDT
- In force
- 48 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Craighead County, AR, Mississippi County, AR, Poinsett County, AR
The radar
The Memphis radar (KNQA), 35 km from the middle of the area, began a volume at 06:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KBYH), launched 00:00Z, 6.7 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3111 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 1371 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- 62 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
426
WUUS54 KMEG 170642
SVRMEG
ARC031-093-111-170730-
/O.NEW.KMEG.SV.W.0314.180817T0642Z-180817T0730Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Memphis TN
142 AM CDT FRI AUG 17 2018
The National Weather Service in Memphis has issued a
* Severe Thunderstorm Warning for...
Southeastern Craighead County in eastern Arkansas...
Northeastern Poinsett County in eastern Arkansas...
Southwestern Mississippi County in eastern Arkansas...
* Until 230 AM CDT.
* At 141 AM CDT, a severe thunderstorm was located near Lepanto,
moving east at 35 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Osceola, Marked Tree, Lake City, Lepanto, Caraway, Luxora, Wilson,
Keiser, Joiner, Dyess, Bassett, Marie, Etowah, Victoria, Payneway,
Eastview, Lennie, Evadale, Grider and Carson Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3583 9045 3577 8980 3574 8987 3576 8991
3573 8996 3569 8996 3566 8993 3565 8990
3567 8986 3566 8985 3563 8986 3559 8996
3556 8994 3553 8990 3551 8992 3552 8995
3556 8999 3555 9004 3548 9004 3553 9051
TIME...MOT...LOC 0641Z 278DEG 30KT 3567 9040
HAIL...1.00IN
WIND...60MPH
$$2 follow-up statements
075
WWUS54 KMEG 170657
SVSMEG
Severe Weather Statement
National Weather Service Memphis TN
157 AM CDT FRI AUG 17 2018
ARC031-111-170707-
/O.CAN.KMEG.SV.W.0314.000000T0000Z-180817T0730Z/
Craighead AR-Poinsett AR-
157 AM CDT FRI AUG 17 2018
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CRAIGHEAD AND
NORTHEASTERN POINSETT COUNTIES IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 3577 8981 3574 8987 3576 8991 3573 8996
3569 8996 3566 8993 3567 8986 3566 8985
3563 8986 3559 8996 3553 8990 3551 8992
3552 8995 3556 8998 3556 9001 3555 9004
3548 9004 3551 9029 3581 9029 3582 9028
TIME...MOT...LOC 0657Z 278DEG 30KT 3565 9023
$$
ARC093-170730-
/O.CON.KMEG.SV.W.0314.000000T0000Z-180817T0730Z/
Mississippi AR-
157 AM CDT FRI AUG 17 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 AM CDT
FOR SOUTHWESTERN MISSISSIPPI COUNTY...
At 157 AM CDT, a severe thunderstorm was located near Dyess, or near
Lepanto, moving east at 35 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Osceola, Caraway, Luxora, Wilson, Keiser, Joiner, Dyess, Bassett,
Marie, Etowah, Victoria, Three Way, Whitton, West Ridge, Eastview,
Lennie, Evadale, Driver, Grider and Golden Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3577 8981 3574 8987 3576 8991 3573 8996
3569 8996 3566 8993 3567 8986 3566 8985
3563 8986 3559 8996 3553 8990 3551 8992
3552 8995 3556 8998 3556 9001 3555 9004
3548 9004 3551 9029 3581 9029 3582 9028
TIME...MOT...LOC 0657Z 278DEG 30KT 3565 9023
HAIL...1.00IN
WIND...60MPH
$$121
WWUS54 KMEG 170707
SVSMEG
Severe Weather Statement
National Weather Service Memphis TN
207 AM CDT FRI AUG 17 2018
ARC093-170730-
/O.CON.KMEG.SV.W.0314.000000T0000Z-180817T0730Z/
Mississippi AR-
207 AM CDT FRI AUG 17 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 AM CDT
FOR SOUTHWESTERN MISSISSIPPI COUNTY...
At 207 AM CDT, a severe thunderstorm was located over Marie, or over
Keiser, moving east at 35 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Osceola, Wilson, Keiser, Joiner, Bassett, Marie, Red Line, Shippen,
Creamery Package, Shawnee, Delpro, Evadale, Driver, Grider, Golden
Lake, Carson Lake, Wardell, Rotan, Norden and Bardstown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3573 8996 3569 8996 3566 8993 3567 8986
3566 8985 3563 8986 3559 8996 3553 8990
3551 8992 3552 8995 3556 8998 3556 9001
3555 9004 3548 9004 3550 9020 3575 9010
TIME...MOT...LOC 0707Z 278DEG 30KT 3564 9012
HAIL...1.00IN
WIND...60MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 16, 11:29 PM CDT, 2 hours 13 minutes earlier.
Area forecast discussion, Aug 16, 11:29 PM CDT, 2 hours 13 minutes before
Area Forecast Discussion National Weather Service Memphis TN 1129 PM CDT Thu Aug 16 2018 .UPDATE... Updated to include 06Z Aviation Discussion. && .PREV DISCUSSION... /issued 1008 PM CDT Thu Aug 16 2018/ UPDATE... KSGF radar showed a forward-propagating MCS just north of the MO/AR border. A nearly orthogonal boundary oriented northwest- southeast is expected to be a focus for additional storms downstream into the Midsouth, even as GOES East shows the original MCS cloud tops warming over southern MO. A strengthening low level jet will likely sustain storms into the overnight, under the right entrance region of an upper jet core across the Ohio Valley. Storms should be most common north of I-40 overnight and may be non-existent over portions of north MS until Friday morning. Thereafter, midlevel height falls and surface heating will likely aid storm development south of I-40 on Friday. Primary concern for the late evening and overnight is damaging winds associated with any bowing storm segments, and localized flash flooding with those showing a tendency to back-build or train. See the WPC Mesoscale Precipitation Discussion 0679 for additional details. PWB PREV DISCUSSION... /issued 604 PM CDT Thu Aug 16 2018/ UPDATE... Updated to include 00Z Aviation Discussion. PREV DISCUSSION... /issued 307 PM CDT Thu Aug 16 2018/ DISCUSSION... Rainfall from the MCS this morning has caused dewpoints to rise into the lower 80s across Eastern Arkansas which has caused heat indices to rise above 105 degrees. A heat advisory has been issued and will remain in effect through 8 PM CDT. A longwave upper trof will remain over the Midwest/Ohio Valley through the weekend into early next week. As a result, disturbances will move through the flow setting off rounds of showers and thunderstorms. The convection will generally be hit and miss in nature thus not every location will see rain. The convection and cloud cover will keep highs in the 80s. A cold front will move through the Mid-South on Tuesday as the upper trof begins to shift east to the East Coast. This will allow drier and less humid air to filter into the area for the middle of next week. Expect rain free conditions as well as SFC high pressure builds over the area. KRM && .AVIATION... 06Z TAFs Showers and thunderstorms have remained mostly along a line from ARG towards MKL this evening. Latest trends suggest showers and thunderstorms will begin to affect JBR between 6-8Z, MEM after 10Z, and MKL perhaps after 8Z. Confidence in any activity at TUP overnight remains low at the moment. Potential remains for additional showers and thunderstorms to develop Friday afternoon at TAF sites and continue into Friday evening. Light winds will increase to S winds between 7-12 kts on Friday. CJC && .MEG WATCHES/WARNINGS/ADVISORIES... AR...None. MO...None. MS...None. TN...None. &&
Hazardous weather outlook, Aug 16, 9:39 PM CDT, 4 hours 3 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Memphis TN 939 PM CDT Thu Aug 16 2018 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-180445- Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay- Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur- Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood- Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lawrence- Lee AR-Lee MS-Madison-Marshall-McNairy-Mississippi-Monroe-Obion- Panola-Pemiscot-Phillips-Poinsett-Pontotoc-Prentiss-Quitman- Randolph-Shelby-St. Francis-Tallahatchie-Tate-Tippah-Tipton- Tishomingo-Tunica-Union-Weakley-Yalobusha- 939 PM CDT Thu Aug 16 2018 This hazardous weather outlook is for portions of East Arkansas... the Missouri Bootheel...North Mississippi...and West Tennessee. .DAY ONE...Tonight There is a Marginal Risk for severe thunderstorms along and north of Interstate 40 tonight. Damaging winds and localized flash flooding will be the primary threats. .DAYS TWO THROUGH SEVEN...Friday through Wednesday There is a Marginal Risk for severe thunderstorms over all the Midsouth Friday. Damaging winds and localized flash flooding will be the primary threats. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time. PWB
In the hours before
Special weather statement, Aug 17, 12:19 AM CDT, 1 hour 23 minutes before
Special Weather Statement
National Weather Service Memphis TN
1219 AM CDT FRI AUG 17 2018
MOZ113-115-TNZ001-170600-
Pemiscot MO-Dunklin MO-Lake TN-
1219 AM CDT FRI AUG 17 2018
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 100 AM CDT
FOR...
Northern Pemiscot County in southeastern Missouri...
Southeastern Dunklin County in southeastern Missouri...
Western Lake County in northwestern Tennessee...
At 1219 AM CDT...a strong thunderstorm producing pea size hail or
larger and winds to 50 mph mph was located over Kennett, moving
northeast at 30 mph.
Very heavy rain along with continuous cloud to ground lightning are
also possible with this thunderstorm.
People in northern Pemiscot...southeastern Dunklin and western Lake
Counties should monitor this storm closely.
LAT...LON 3641 8953 3642 8957 3640 8959 3634 8955
3635 8952 3636 8951 3625 8947 3611 9005
3626 9012 3628 9008 3631 9007 3639 8988
3639 8975 3643 8973 3640 8968 3640 8965
3641 8961 3643 8954 3644 8954
TIME...MOT...LOC 0519Z 246DEG 26KT 3624 9003Local storm report, Aug 17, 12:25 AM CDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
1225 AM CDT FRI AUG 17 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1220 AM HAIL KENNETT 36.24N 90.05W
08/17/2018 E0.75 INCH DUNKLIN MO LAW ENFORCEMENT
PENNY SIZED HAIL REPORTED NEAR KENNETT.
&&
AJCSpecial weather statement, Aug 17, 12:31 AM CDT, 1 hour 11 minutes before
Special Weather Statement
National Weather Service Memphis TN
1231 AM CDT FRI AUG 17 2018
ARZ018-028-MOZ113-170615-
Greene AR-Mississippi AR-Dunklin MO-
1231 AM CDT FRI AUG 17 2018
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 115 AM CDT
FOR...
Southeastern Greene County in eastern Arkansas...
Northwestern Mississippi County in eastern Arkansas...
Southwestern Dunklin County in southeastern Missouri...
At 1231 AM CDT...a strong thunderstorm producing pea size hail or
larger and winds to 45 mph was located near Arbyrd, or near Senath.
This storm was nearly stationary.
Very heavy rain along with continuous cloud to ground lightning will
occur with this thunderstorm. A Flash Flood Warning is in effect.
People in southeastern Greene...northwestern Mississippi and
southwestern Dunklin Counties should monitor this storm closely.
LAT...LON 3598 8996 3593 9029 3600 9029 3600 9035
3614 9040 3620 9012
TIME...MOT...LOC 0531Z 055DEG 3KT 3611 9022Local storm report, Aug 17, 12:52 AM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
1252 AM CDT FRI AUG 17 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1251 AM FLASH FLOOD SENATH 36.13N 90.16W
08/17/2018 DUNKLIN MO TRAINED SPOTTER
HIGHWAY P IN SENATH IS IMPASSABLE DUE TO FLOODING IN NEAR
THE DOLLAR GENERAL.
&&
AJCSpecial weather statement, Aug 17, 1:14 AM CDT, 28 minutes before
Special Weather Statement
National Weather Service Memphis TN
114 AM CDT FRI AUG 17 2018
ARZ018-026-170700-
Greene AR-Craighead AR-
114 AM CDT FRI AUG 17 2018
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 200 AM CDT
FOR...
Southeastern Greene County in eastern Arkansas...
Central Craighead County in eastern Arkansas...
At 114 AM CDT...a strong thunderstorm producing pea size hail or
larger and winds at least 40 mph was located near Jonesboro, moving
east at 45 mph.
Very heavy rain along with continuous cloud to ground lightning are
also possible with this thunderstorm.
People in southeastern Greene and central Craighead Counties should
monitor this storm closely.
LAT...LON 3592 9083 3615 9023 3614 9024 3612 9027
3612 9029 3610 9030 3609 9032 3607 9032
3607 9033 3602 9036 3600 9038 3600 9029
3586 9029 3572 9074
TIME...MOT...LOC 0614Z 248DEG 41KT 3587 9071Special weather statement, Aug 17, 1:34 AM CDT, 8 minutes before
Special Weather Statement National Weather Service Memphis TN 134 AM CDT FRI AUG 17 2018 ARZ026>028-170715- Poinsett AR-Craighead AR-Mississippi AR- 134 AM CDT FRI AUG 17 2018 ...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 215 AM CDT FOR... Eastern Poinsett County in eastern Arkansas... Southeastern Craighead County in eastern Arkansas... Southwestern Mississippi County in eastern Arkansas... At 134 AM CDT...a strong thunderstorm producing pea size hail or larger and winds at least 40 mph was located near Harrisburg, moving east at 40 mph. Very heavy rain along with continuous cloud to ground lightning are also possible with this thunderstorm. People in eastern Poinsett...southeastern Craighead and southwestern Mississippi Counties should monitor this storm closely. LAT...LON 3573 9074 3589 9024 3544 9022 3545 9073 TIME...MOT...LOC 0634Z 269DEG 35KT 3558 9064
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 16, 11:22 PM CDT | Special Weather Statement | MEG | Mississippi | 23 min |
| Aug 16, 11:32 PM CDT | Special Weather Statement | MEG | Clay | 43 min |
| Aug 16, 11:39 PM CDT | Areal Flood Advisory | MEG | Craighead, Mississippi | 2 hr |
| Aug 16, 11:43 PM CDT | Severe Thunderstorm Warning | MEG | Mississippi | 47 min |
| Aug 16, 11:55 PM CDT | Severe Thunderstorm Warning | MEG | Mississippi | 33 min |
| Aug 17, 12:16 AM CDT | Areal Flood Advisory | MEG | Clay, Greene, Lawrence, Randolph | 119 min |
| Aug 17, 12:22 AM CDT | Flash Flood Warning | MEG | Craighead, Greene, Mississippi | 3 hr |
| Aug 17, 12:53 AM CDT | Flash Flood Warning | MEG | Clay, Greene | 3 hr |
| Aug 17, 1:14 AM CDT | Special Weather Statement | MEG | Craighead | 46 min |
| Aug 17, 1:29 AM CDT | Areal Flood Advisory | MEG | Craighead, Greene | 2 hr |
| Aug 17, 1:34 AM CDT | Special Weather Statement | MEG | Poinsett | 41 min |
| Aug 17, 3:10 AM CDT | Areal Flood Advisory | MEG | Mississippi | 3 hr |
| Aug 17, 3:58 AM CDT | Areal Flood Advisory | MEG | Clay, Greene | 3 hr |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.